How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2241
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I have been taking prozac for about a year now and dont feel

Customer Question

I have been taking prozac for about a year now and don't feel I need it anymore. The doctor that perscribed it for me is no longer with Kaiser and I am no longer a member with Kaiser so I was wondering what would be the best way to stop?
Submitted: 3 years ago.
Category: Mental Health
Expert:  Dr. Vikas replied 3 years ago.

Dr Vikas :

Hello

Dr Vikas :

Prozac is a SSRI antidepressant and should not be stopped abruptly because stopping it abruptly can result in discontinuation / withdrawal symptoms like dizziness, insomnia, tingling sensation in body, lethargy etc to name a few.

Dr Vikas :

Patients who are taking 20 mg of Prozac can taper it down by start taking 20 mg every alternate days for 3 to 5 days followed by start taking 20 mg after every 2 nd day for next 3-5 days and then can discontinue it.

Dr Vikas :

this slow tapering can help in avoiding discontinuation symptoms however please note that the rate of tapering may vary from patient to patient and can be slower or faster depending on the tolerance power.

Dr Vikas :

you can discuss about this strategy with your new doctor and hopefully you will be able to taper it down easily.

Dr Vikas :

Kind regards

Dr Vikas :

Vikas

Dr Vikas :

[ Please feel free to discuss further if you have any doubt / query in your mind ]

Related Mental Health Questions